Tinnitus is essentially a ringing noise in the ears when the sound is not actually there, as stated by the American Academy of Otolaryngology. Most people will experience tinnitus at some point in their life but it is usually for only a short period of time and may only be in one ear. People who exp
Tinnitus can be caused by aging, exposure to loud noise, earwax accumulation and changes to the ear bones, according to Mayo Clinic. It is often caused by damage to inner ear cells, as well as various ear problems, health conditions, and injuries to the ear's nerves or the hearing center of the brai
The American Tinnitus Association explains that the specific cause of tinnitus is not completely understood, but the condition is believed to be triggered by exposure to loud noises, ear wax blockages and head injuries. Tinnitus is also associated with medical conditions such as heart disease and hy
Some causes of tinnitus are prolonged exposure to loud noises, the aging process, conditions such as earwax blockage and ear bone changes, illnesses such as Ménière's disease, and some medications, according to Mayo Clinic. Noise-related hearing loss accounts for up to 90 percent of people with tinn
Aspirin, naproxen and ibuprofen and some antidepressants, cancer medications, heart medications and blood pressure medications can cause tinnitus, or ringing in the ears, says WebMD. Some diuretics and antibiotics cause tinnitus too, states Mayo Clinic.
Tinnitus treatment often aims at treating an underlying cause of ringing in the ears, according to Mayo Clinic. Possible treatments include removal of impacted ear wax, treating a blood vessel condition and changing medication that may be causing or contributing to tinnitus.
The most effective treatment for tinnitus is to eliminate the underlying cause, such as removing earwax or treating a blood vessel condition that is causing the tinnitus. If an underlying cause cannot be identified, noise suppression devices or medications may deliver relief, reports Mayo Clinic.
A variety of drugs may cause tinnitus, including aspirin, antidepressants, cancer medications, quinine, antibiotics and diuretics, according to Mayo Clinic. Typically, when medications are causing tinnitus, symptoms disappear when the patient stops taking the medication. Symptoms often worsen if the
Tinnitus can be chronic, but not always permanent as most forms of the condition are treatable or temporary depending on the cause. Tinnitus has many causes and comes in varying levels of hearing disruption and discomfort.
Tinnitus cannot be cured with medication, but tricyclic antidepressants and alprazolam can reduce the severity of symptoms of tinnitus, according to Mayo Clinic. There may be an underlying condition that causes tinnitus that can be treated with earwax removal, changing medications or treating a bloo